STUART C. GORDON, M.D.; K. RAJENDER REDDY, M.D.; ALAN S. LIVINGSTONE, M.D.; LENNOX J. JEFFERS, M.D.; EUGENE R. SCHIFF, M.D.
The causal relationship between contraceptive steroids and hepatic adenomas is well established (1). A similar etiologic relationship between contraceptive steroids and hepatocellular carcinoma remains unsettled. Furthermore, whether known contraceptive-steroid-related adenomas may dedifferentiate into hepatocellular carcinoma is equally uncertain. We report the case of a woman in whom an hepatocellular carcinoma arose in an area where a contraceptive-steroid-induced adenoma had previously regressed.
In August 1977, a 36-year-old white woman presented with epigastric fullness and a palpable mass in her right upper abdomen. The patient had been taking contraceptive steroids for the previous 14 years and, specifically, a combination agent containing norethindrone
Learn more about subscription options.
Register Now for a free account.
GORDON SC, REDDY KR, LIVINGSTONE AS, JEFFERS LJ, SCHIFF ER. Resolution of a Contraceptive-Steroid-Induced Hepatic Adenoma with Subsequent Evolution into Hepatocellular Carcinoma. Ann Intern Med. 1986;105:547-549. doi: 10.7326/0003-4819-105-4-547
Download citation file:
Published: Ann Intern Med. 1986;105(4):547-549.
Gastroenterology/Hepatology, Gastrointestinal Cancer, Hematology/Oncology, Liver Cancer, Liver Disease.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only